Alert archive / Utah / Special Weather Statements in 2010
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Aug 1, 2010, 7:49 PM MDT for Utah County, Utah. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2010, 7:49 PM MDT (01:49 UTC)
- Expired
- Aug 1, 2010, 8:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Salt Lake City, UT
County Utah County, UT
The radar
The Salt Lake City radar (KMTX), 129 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 2495 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
253 WWUS85 KSLC 020149 SPSSLC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 749 PM MDT SUN AUG 1 2010 UTZ004-020215- SOUTHERN WASATCH FRONT UT- 749 PM MDT SUN AUG 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UTAH COUNTY UNTIL 815 PM MDT... AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF PAYSON...MOVING NORTHEAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL UTAH COUNTY... THIS STORM IS CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4033 11184 4013 11164 4001 11194 4016 11208 TIME...MOT...LOC 0149Z 234DEG 6KT 4014 11192 $$ HOSENFELD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:01 PM MDT, 4 hours 48 minutes earlier.
Area forecast discussion, Aug 1, 3:01 PM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
301 PM MDT SUN AUG 1 2010
.SYNOPSIS...UPPER RIDGE WILL REMAIN OVER THE SOUTHERN ROCKIES.
DEEP MOISTURE WILL CONTINUE TO WORK NORTHWARD ACROSS MUCH OF
SOUTHERN UTAH BRINGING THE THREAT FOR LOCALLY HEAVY RAIN. DRIER
AIR WILL REMAIN OVER NORTHWEST UTAH REDUCING THE THUNDERSTORM
THREAT THERE NEXT DAY OR TWO. DEEP MOISTURE WILL SURGE BACK NORTH
THROUGH THE ENTIRE STATE DURING THE UPCOMING WEEK.
&&
.DISCUSSION...UPPER LEVEL RIDGE REMAINS SPRAWLED ACROSS THE
SOUTHERN U.S. FROM THE GREAT PLAINS TO THE SOUTHERN ROCKIES. THE
PERSISTENT TROUGH OFF THE PACIFIC NORTHWEST COAST ALSO REMAINS IN
PLACE AND IS EJECTING A WEAK IMPULSE INTO THE NORTHERN ROCKIES.
THIS EJECTING WAVE WILL MOVE THROUGH THE NORTHERN ROCKIES THROUGH
TONIGHT AND DRY THE NORTHERN REACHES OF THE STATE AS FLOW TURNS
MORE WESTERLY. RELATIVE HUMIDITIES HAVE DROPPED INTO THE MID 20
PERCENT RANGE OVER NORTHWEST UTAH THIS AFTERNOON...DRAMATICALLY
DECREASING CONVECTION FROM YESTERDAYS MORE WIDESPREAD EVENT. PLUME
OF DEEP MOISTURE REMAINS IN PLACE ACROSS ARIZONA AND CONTINUES TO
MOVE AROUND THE HIGH INTO UTAH...BLANKETING THE SOUTH AND EAST
CENTRAL PORTIONS OF THE CWA. PRECIPITABLE WATER VALUES IN EXCESS
OF 1.25 INCHES REMAINS IN PLACE ACROSS SOUTH CENTRAL AND SOUTHEAST
UTAH THIS MORNING WITH VALUES ACROSS NORTHWEST UTAH MORE IN THE
HALF TO 3/4 OF AN INCH RANGE DUE TO DRYING.
THE THREAT FOR HEAVY RAIN AND VERY HIGH PRECIPITATION RATES
CONTINUES OVER SOUTHERN AND SOUTHEAST UTAH. FLASH FLOOD WATCH FOR
THIS AFTERNOON AND EVENING EXTENDS FROM SOUTHWEST THROUGH EAST
CENTRAL UTAH AND WILL REMAIN IN EFFECT THROUGH THIS EVENING.
DEEP MOISTURE WILL REMAIN IN PLAY ACROSS MAINLY SOUTHEASTERN UTAH
THROUGH THE WEEK. A DRIER REGIME OVER THE WEST WILL ALSO LINGER
THROUGH THE MIDDLE PART OF THE WEEK. THE TROUGH OFF THE PACIFIC
NORTHWEST COAST WILL THEN DEEPEN AND DROP SOUTH ALONG THE WEST
COAST AND ALLOW THE RIDGE TO PUMP UP OVER THE GREAT BASIN. THIS
WILL ALLOW DEEP MOISTURE TO SPREAD ACROSS ALL OF THE STATE BY
WEEKS END. IF THE LONG RANGE MODELS ARE RIGHT...THE TROUGH OFF THE
WEST COAST...BY NEXT WEEKEND...WILL BEGIN TO MOVE INLAND AND PUT
UTAH UNDER A DRIER SOUTHWEST FLOW.
&&
.AVIATION...WINDS AT THE SLC TERMINAL WILL REMAIN NORTHWESTERLY
THROUGH 3Z...BEFORE SHIFTING TO THE SOUTHEAST DRAINAGE.
HOWEVER...THERE IS THE POTENTIAL THAT THUNDERSTORMS IN THE AREA
COULD RESULT IN GUSTY...ERRATIC WINDS THROUGH THAT SAME TIME PERIOD.
THERE IS A 20 PERCENT CHANCE THAT A THUNDERSTORM WILL DIRECTLY
IMPACT THE TERMINAL.
&&
.FIRE WEATHER...DEEP MOISTURE WILL REMAIN OVER THE FIRE DISTRICT OVER THE
NEXT FEW DAYS. SLIGHT DRYING WILL OCCUR OVER PORTIONS OF NORTHERN
AND WESTERN UTAH AS THE FLOW ALOFT BECOMES MORE WESTERLY.
HOWEVER...MOISTURE SHOULD SPREAD BACK INTO NORTHERN UTAH BY MIDWEEK
AS THE FLOW BECOMES MORE SOUTHERLY IN RESPONSE TO A PACIFIC TROUGH
MOVING NORTH OF THE AREA. THIS MOISTURE WILL ALLOW FOR ISOLATED
SHOWERS AND THUNDERSTORMS IN THE NORTH AND SCATTERED SHOWERS AND
THUNDERSTORMS OVER THE SOUTH. DUE TO THE HIGH AMOUNT OF
MOISTURE...WETTING RAIN IS POSSIBLE WITH ANY STORMS THAT DEVELOP. A
DRIER AIRMASS IS EXPECTED TO BUILD NEXT WEEKEND.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR
UTZ010-012-013-019>021-517-518.
WY...NONE.
&&
PUBLIC.........YOUNG
FIRE WEATHER...TRAPHAGAN
AVIATION.......HOSENFELD
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Aug 1, 7:03 AM MDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 703 AM MDT SUN AUG 1 2010 UTZ001>016-019>021-517-518-WYZ021-021315- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 703 AM MDT SUN AUG 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AIRMASS WILL REMAIN IN PLACE ACROSS CENTRAL AND SOUTHERN UTAH TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE VALLEYS OF CENTRAL AND SOUTHERN UTAH WITH NUMEROUS STORMS OVER THE MOUNTAINS. THESE STORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING VERY HEAVY WHICH MAY RESULT IN FLASH FLOODING. SLOT CANYONS...SMALL STREAMS..AND NORMALLY DRY WASHES MAY BE PARTICULARLY HAZARDOUS LOCATIONS TODAY. STORMS WILL BE MORE ISOLATED ACROSS NORTHERN UTAH. HOWEVER..SOME OF THESE STORMS COULD PRODUCE WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOMEWHAT DRIER AIR WILL REMAIN IN PLACE ACROSS FAR WESTERN AND NORTHERN UTAH MONDAY THROUGH MID WEEK ALTHOUGH ISOLATED THUNDERSTORMS ARE STILL EXPECTED. DEEPER MOISTURE WILL REMAIN IN PLACE ACROSS THE SOUTH CENTRAL AND SOUTHEAST PORTION OF THE STATE WITH SCATTERED THUNDERSTORMS EXPECTED DURING THE AFTERNOON AND EVENING EACH DAY. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. THIS GENERAL TREND OF ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE NORTH AND WEST AND SCATTERED STORMS ACROSS THE SOUTH AND EAST WILL CONTINUE THROUGH LATE IN THE WEEK. A STATEWIDE DRYING TREND IS POSSIBLE FOR THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 1, 4:53 PM MDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 453 PM MDT SUN AUG 1 2010 UTZ010-011-012330- WASATCH PLATEAU/BOOK CLIFFS UT-WESTERN UINTA BASIN UT- 453 PM MDT SUN AUG 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUCHESNE COUNTY UNTIL 530 PM MDT... AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DUCHESNE...MOVING EAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... DUCHESNE AND TALMAGE... BRIDGELAND... ARCADIA AND UPALCO... THIS STORM IS CAPABLE OF PRODUCING A SIGNIFICANT AMOUNT OF HAIL. HAIL MAY ACCUMULATE ON AREA ROADS RESULTING IN DANGEROUS TRAVEL CONDITIONS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4032 11011 4004 11012 4001 11064 4035 11056 TIME...MOT...LOC 2253Z 259DEG 15KT 4018 11042
Special weather statement, Aug 1, 7:49 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 749 PM MDT SUN AUG 1 2010 UTZ004-020215- SOUTHERN WASATCH FRONT UT- 749 PM MDT SUN AUG 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UTAH COUNTY UNTIL 815 PM MDT... AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF PAYSON...MOVING NORTHEAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL UTAH COUNTY... THIS STORM IS CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4033 11184 4013 11164 4001 11194 4016 11208 TIME...MOT...LOC 0149Z 234DEG 6KT 4014 11192 HOSENFELD
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:21 PM MDT | Flash Flood Warning | SLC | Utah | 3 hr |
| Aug 1, 8:18 PM MDT | Special Weather Statement | SLC | Utah | 27 min |
| Aug 2, 3:16 AM MDT | Flash Flood Watch | SLC | 19 hr | |
| Aug 2, 1:51 PM MDT | Flash Flood Warning | SLC | Duchesne | 3 hr |
| Aug 2, 3:28 PM MDT | Special Weather Statement | SLC | Carbon | 47 min |
| Aug 2, 3:33 PM MDT | Areal Flood Advisory | SLC | Emery | 117 min |
| Aug 2, 4:02 PM MDT | Flash Flood Warning | SLC | Wayne | 3 hr |
| Aug 2, 4:04 PM MDT | Special Weather Statement | SLC | Emery | 26 min |
| Aug 2, 4:32 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
Nearby
Special Weather Statements in Utah, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.